Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 5, NWS Newport/Morehead City, NC

March 5, 2008Beaufort County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Mar 5, 2008, 12:04 AM EST for Beaufort County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 5, 2008, 12:04 AM EST (05:04 UTC)
Expired
Mar 5, 2008, 12:45 AM EST
In force
41 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Beaufort County, NC

The radar

The Morehead City radar (KMHX), 91 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 5:53 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 5.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 050504
TORMHX
NCC013-050545-
/O.NEW.KMHX.TO.W.0005.080305T0504Z-080305T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1204 AM EST WED MAR 5 2008

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...WASHINGTON...RIVER ROAD...

* UNTIL 1245 AM EST

* AT 1201 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
  SOUTHWEST OF WILMAR...OR ABOUT 15 MILES SOUTH OF AYDEN...MOVING
  NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  WILMAR BY 1210 AM EST...
  WASHINGTON...BUNYAN...RIVER ROAD AND OLD FORD BY 1225 AM EST...
  SLATESTONE AND PINETOWN BY 1230 AM EST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3537 7711 3542 7719 3552 7718 3555 7714
      3556 7710 3563 7717 3573 7717 3573 7715
      3562 7697 3569 7689 3571 7684 3570 7678
TIME...MOT...LOC 0504Z 220DEG 59KT 3531 7728

$$

CULLEN
2 follow-up statements
000 
WWUS52 KMHX 050521
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1221 AM EST WED MAR 5 2008

NCC117-147-050600-
/O.CON.KMHX.SV.W.0006.000000T0000Z-080305T0600Z/
MARTIN NC-PITT NC-
1221 AM EST WED MAR 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EST
FOR PITT AND MARTIN COUNTIES...

AT 1220 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 29 MILES NORTH OF OAK CITY TO FALKLAND...
OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF GARYSBURG TO 11
MILES SOUTH OF TARBORO...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BRUCE BY 1230 AM EST...
  HOUSE...OAK CITY AND BETHEL BY 1235 AM EST...
  STATON...PARMELE AND HASSELL BY 1240 AM EST...
  STOKES...GOLD POINT AND ROBERSONVILLE BY 1245 AM EST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3571 7684 3567 7693 3566 7700 3573 7717
      3560 7715 3565 7770 3581 7748 3583 7737
      3601 7741 3607 7734 3602 7722 3594 7717
      3594 7704 3587 7703 3591 7694 3583 7689
      3590 7683 3586 7678
TIME...MOT...LOC 0521Z 270DEG 37KT 3637 7740 3575 7757

$$

11
000 
WWUS52 KMHX 050541
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1241 AM EST WED MAR 5 2008

NCC013-050551-
/O.EXP.KMHX.TO.W.0005.000000T0000Z-080305T0545Z/
BEAUFORT NC-
1241 AM EST WED MAR 5 2008

...THE TORNADO WARNING FOR BEAUFORT COUNTY EXPIRES AT 1245 AM 
EST...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3537 7711 3542 7719 3552 7718 3555 7714
      3556 7710 3563 7717 3573 7717 3573 7715
      3562 7697 3569 7689 3571 7684 3570 7678
TIME...MOT...LOC 0541Z 219DEG 47KT 3567 7693

$$

CULLEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Mar 4, 4:27 PM EST, 7 hours 37 minutes earlier.

Area forecast discussion, Mar 4, 4:27 PM EST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 PM EST TUE MAR 4 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT
ACCOMPANIED BY STRONG TO SEVERE THUNDERSTORMS. HIGH PRES WILL BUILD
IN THU AND THU NIGHT. AN AREA OF LOW PRES WILL APPROACH FROM THE S
FRI AND MOVE ACROSS THE AREA FRI NIGHT AND EARLY SAT. HIGH PRES WILL
BUILD IN FROM THE W SAT NIGHT AND SUN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NO CHANGE TO SVR WX THREAT FOR TONIGHT. INSTABILITY WILL BE MARGINAL
BUT WIND FIELDS VERY STRONG SO ANYTHING THAT GETS GOING COULD LIKELY
PRODUCE WINDS OVER 50 KTS. WDSPRD LINE OF SHOWERS AND EMBEDDED TSTMS
FORM WRN NC THROUGH SC BECOMING MORE CELLULAR PAST FEW
HOURS...ENHANCING SVR POTENTIAL. CELLS IN LINE MOVING SSW TO NNE
WITH LINE GRADUALLY MOVING E. LINE WILL LIKELY REACH COASTAL PLAINS
7-9 PM...MOVING OFFSHORE AFTER MIDNIGHT. ANOTHER LIMITING FACTOR MAY
BE BULGE IN LINE NOW MOVING OFF GA COAST. ACTIVITY WITH THIS MAY
DEVELOP OVER GULF STREAM AND ROB MSTR TRANSPORT IN ERN NC...LIMITING
DEEPER CONVECTION. RAISED POPS TO 100 PERCENT ALL ZONES OVERNIGHT
AND BEEFED UP WORDING FOR TSTMS TO INCLUDE PSBL SVR WITH DAMAGING
WINDS. COORDINATED WITH MARINE FCST ON WINDS AND DECIDED TO GO WITH
WIND ADVSRY FOR CARTERET AND OUTER BANKS OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
WEAK HIGH PRES WILL PRODUCE DRYING CONDITIONS WED-THU BUT NO
SIGNIFICANT CAA SO TEMPS ONLY SLIGHTLY COOLER DURING PERIOD. MODELS
AGREE ON LOW DEVELOPING IN NRN GULFMEX AND MOVING ACROSS AREA FRI
NIGHT-SAT BUT SOME DIFFERENCES ON TIMING AND TRACK. KEPT POPS IN
HIGH CHC RANGE FOR NOW...MAINLY FRI AFTN-FRI NIGHT. MOS BLEND FOR
TEMPS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
FOLLOWED HPC GDNC DURING PERIOD WITH HIGH PRES DOMINATING. LINGERING
SLGT CHC POPS FOR EARLY SAT...THEN DRY REST OF PERIOD. BELOW NORMAL
TEMPS FOR SUN...THEN GRADUALLY MODERATING.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
.BKN TO OVC CIGS MOSTLY BTWN 3-5KT AFFECTING THE TERMINALS THIS AFTN
AND SHOULD PERSIST THROUGH DAYLIGHT HOURS...WITH PATCHY MVFR CIGS.
GRADIENT SLY WINDS CONTINUE TO GUST IN THE 25-30 KT RANGE WITH OCC
UP TO 35 KT...AND THIS IS EXPECTED TO CONTINUE THROUGH THIS EVENING
AHEAD OF FRONTAL BNDRY. ISO-SCT SHOWER ACTIVITY TO AFFECT THE
TERMINALS INITIALLY THROUGH EARLY THIS EVENING WITH OCC. RUMBLE OF
THUNDER POSSIBLE. MAIN CONVECTIVE ACTIVITY..WITH POTENTIAL STRONG TO
SVR CELLS...EXPECTED AFTER ABOUT 6PM THROUGH MIDNIGHT...THEN
IMPROVING FROM W TO E THROUGH EARLY WED MORNING. MAIN THREAT WILL BE
DAMAGING WIND GUSTS POTENTIALLY GUSTING IN EXCESS OF 45KT.
CIGS/VSBYS EXPECTED TO LOWER TO MVFR WITH ISOLATED IFR IN CONVECTION
AS WELL.

CONDS IMPROVE TO VFR LATE TONIGHT FROM W TO E WITH WINDS DIMINISHING
AND SHIFTING SW TO W THROUGH TOMORROW AFTN. VFR EXPECTED TO DOMINATE
THROUGH THU NIGHT...WITH NEXT CHANCE OF WIDESPREAD PRECIP AND IFR
FRI AND FRI NIGHT AS LOW PRES MOVES NE THROUGH THE AREA FROM THE
GOMEX. IMPROVING CONDS EXPECTED DURING THE WEEKEND AS HIGH PRES AND
DRIER AIR MOVES INTO THE AREA.

&&

.MARINE...
A STRONG FRONTAL SYSTEM WILL BRING VERY DANGEROUS MARINE CONDITIONS
TO EASTERN NORTH CAROLINA COASTAL WATERS TONIGHT THROUGH EARLY
WEDNESDAY. 12Z GUIDANCE LOOKED A LITTLE MORE ROBUST WITH PREFRONTAL
SLY WINDS TONIGHT SO HAVE OPTED TO UPGRADE SC ADVISORIES TO GALE
WARNINGS ALL WATERS BUT ALBERMARLE SOUND. NOT RULING OUT A FEW GUSTS
TO GALE UP THERE BUT NOT EXPECTING TO BE FREQUENT ENOUGH TO ISSUE
GLW. THIS SYSTEM IS EXPECTED TO BRING STRONG TO SEVERE TSTMS TO THE
WATERS OVERNIGHT AS WELL...AND MAY STILL AFFECT THE CENTRAL WATERS
EARLY TOMORROW MORNING BEFORE MOVING OUT TO SEA THEREAFTER. SOME
CONVECTIVE WIND GUSTS IN EXCESS OF 45KT ARE POSSIBLE ALONG WITH
DANGEROUS LIGHTNING. I SUSPECT THE SRN WATERS WILL STRUGGLE TO REACH
GALE CRITERIA NEAR SHORE (IE BUOY 41035) OUTSIDE OF CONVECTION...BUT
WITH WARMER SSTS FURTHER E EXPECT MUCH STRONGER WINDS IN THE OUTER
PORTION OF THE ZONE. MULTIGRID WW3 LOOKED OK WITH SEAS SO DID NOT
STRAY MUCH FROM THOSE NUMBERS. EXPECTING PEAK SEAS UPWARDS OF AROUND
15 FT ESP OUTER PORTION OF CENTRAL WATERS LATE TONIGHT. DUE TO
SHADOWING EFFECTS...NRN WATERS WILL BE MUCH SMALLER ESP NEAR SHORE.
WINDS/SEAS DIMINISH DURING THE DAY ON WED WITH WEAK HIGH PRES
REBUILDING BUT SEAS NOT EXPECTED TO SUBSIDE TO BLO SC THRESHOLD
UNTIL LATE TOMORROW EVENING FOR CENTRAL WATERS.

FAIRLY WEAK PRES PATTERN EXPECTED OVER THE AREA THU AND THU NIGHT SO
THAT WILL BE THE MOST TRANQUIL BOATING TIME ACROSS THE AREA...BUT
STILL EXPECTING NEXT GOMEX STORM SYSTEM TO MOVE INTO THE AREA FROM
THE SW FRI AND FRI NIGHT. GUIDANCE IS IN A LITTLE BETTER AGREEMENT
WITH THE STORM MOVING NE JUST INLAND FROM THE COAST...WITH THE
ECMWF REMAINING A BIT OF A W OUTLIER. HAVE GONE WITH MORE OF A
SOLN CLOSER TO THE COAST PER HPC. DETAILS WILL CONTINUE TO GET
IRONED OUT OVER THE NEXT FEW SHIFTS...BUT AT THIS POINT SUSPECT SC
ADVISORIES WILL BE NEEDED ESP FRI NIGHT WITH S/SW FLOW E OF THE
SYSTEM. QUICK SURGE OF CAA AND MODERATE NW/N WINDS EXPECTED SAT
THROUGH EARLY SUN AS HIGH PRES REBUILDS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST WEDNESDAY FOR
     NCZ095-103-104.
MARINE...GALE WARNING FROM 9 PM THIS EVENING TO 7 AM EST WEDNESDAY FOR
     AMZ135-158.
     SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR AMZ130.
     GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
     AMZ152-154-156.
     GALE WARNING FROM 9 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
     AMZ150.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...JBM
AVIATION...MW
MARINE...MW
Hazardous weather outlook, Mar 4, 4:53 PM EST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
453 PM EST TUE MAR 4 2008

NCZ095-103-104-052200-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
453 PM EST TUE MAR 4 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

A WIND ADVISORY HAS BEEN POSTED FOR CARTERET COUNTY AND THE OUTER
BANKS THIS EVENING THROUGH EARLY WEDNESDAY MORNING...FOR STRONG
SOUTHERLY WINDS IN EXCESS OF 35 MPH AWAY FROM THE THUNDERSTORMS
EXPECTED TONIGHT.

...SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING
WINDS...TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE
ACROSS THE REGION TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH EASTERN
NORTH CAROLINA LATER THIS EVENING. THE PRIMARY THREATS FROM THESE
THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES...HAIL AND
HEAVY RAINS WILL ALSO BE POSSIBLE. THE APPROXIMATE TIME FRAME OF
THE THREAT IS FROM 800 PM STARTING IN THE COASTAL PLAINS...THROUGH
300 AM ACROSS COASTAL SECTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ029-044>047-079>081-090>094-098-052200-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
453 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT

...SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING
WINDS...TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE
ACROSS THE REGION TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH EASTERN
NORTH CAROLINA LATER THIS EVENING. THE PRIMARY THREATS FROM THESE
THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES...HAIL AND
HEAVY RAINS WILL ALSO BE POSSIBLE. THE APPROXIMATE TIME FRAME OF
THE THREAT IS FROM 800 PM STARTING IN THE COASTAL PLAINS...THROUGH
300 AM ACROSS COASTAL SECTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Mar 4, 8:45 PM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
845 PM EST TUE MAR 4 2008

NCZ044-079-090-091-050245-
DUPLIN-LENOIR-GREENE-PITT-
845 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS WILL AFFECT PITT...GREENE...LENOIR AND DUPLIN
COUNTIES UNTIL 945 PM EST...

AT 845 PM EST...THERE WERE STRONG THUNDERSTORMS FROM 19 MILES
NORTHWEST OF FARMVILLE TO 14 MILES SOUTHWEST OF WARSAW...MOVING
NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARSAW AT
850 PM EST...LA GRANGE AT 925 PM EST...FARMVILLE AT 945 PM EST..

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

28
Special weather statement, Mar 4, 8:57 PM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
857 PM EST TUE MAR 4 2008

NCZ098-050300-
ONSLOW-
857 PM EST TUE MAR 4 2008

...GUSTY THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 1000 PM EST...

AT 857 PM EST...THERE WERE THUNDERSTORMS 11 MILES NORTH OF
HAMPSTEAD...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE
NEAR DIXON AT 920 PM EST...VERONA AT 925 PM EST...NEW RIVER AIR
STATION AT 930 PM EST...CAMP LEJEUNE MAIN GATE AT 935 PM
EST...MIDWAY PARK AT 940 PM EST...AND PINEY GREEN AT 945 PM EST.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

CULLEN
Special weather statement, Mar 4, 10:02 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1002 PM EST TUE MAR 4 2008

NCZ090-050400-
DUPLIN-
1002 PM EST TUE MAR 4 2008

...GUSTY THUNDERSTORM WILL AFFECT DUPLIN COUNTY UNTIL 1100 PM
EST...

AT 1002 PM EST...THERE WAS A THUNDERSTORM 15 MILES SOUTHWEST OF
WALLACE...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR
ROSE HILL AT 1020 PM EST...MAGNOLIA AT 1025 PM EST...KENANSVILLE AT
1035 PM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
BEULAVILLE.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

CULLEN
Special weather statement, Mar 4, 10:57 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1057 PM EST TUE MAR 4 2008

NCZ029-044-079-091-050500-
LENOIR-GREENE-MARTIN-PITT-
1057 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS WILL AFFECT PITT...MARTIN...GREENE AND LENOIR
COUNTIES UNTIL MIDNIGHT EST...

AT 1057 PM EST...THERE WERE STRONG THUNDERSTORMS OVER KINSTON...
MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
ROUNDTREE AT 1105 PM EST...WINTERVILLE AT 1110 PM EST...GREENVILLE AT
1115 PM EST...STOKES AT 1120 PM EST...BEARGRASS AT 1125 PM EST...
EVERETTS AT 1130 PM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS
INCLUDE AYDEN...ROBERSONVILLE...WILLIAMSTON...BELL ARTHUR...DAWSON...
GRAINGERS...HOUSE...INSTITUTE...LIZZIE...MAURY...ORMONDSVILLE...
PACTOLUS...FALLING CREEK...ARBA...STATON AND BELLS FORK.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

MW/CTC
Local storm report, Mar 4, 11:01 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1101 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     5 E KENANSVILLE         34.96N 77.88W
03/04/2008                   DUPLIN             NC   TRAINED SPOTTER

            TREES DOWN ON HIGHWAY 24 BETWEEN KENANSVILLE AND
            BEULAVILLE

&&

SCHULZ
Special weather statement, Mar 4, 11:38 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1138 PM EST TUE MAR 4 2008

NCZ092-093-050545-
JONES-CRAVEN-
1138 PM EST TUE MAR 4 2008

...GUSTY THUNDERSTORMS WILL AFFECT CRAVEN AND JONES COUNTIES UNTIL
1245 AM EST...

AT 1138 PM EST...THERE WERE GUSTY THUNDERSTORMS ABOUT 13 MILES NORTH
OF HALF MOON...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE
NEAR PHILLIPS CROSSROADS AT 1150 PM EST...DOVER...AND...COVE CITY AT
1225 AM EST...FORT BARNWELL AT 1245 AM EST.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

CULLEN

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 10:25 PM ESTTornado WarningMHXDuplin50 min
Mar 4, 11:01 PM ESTTornado WarningMHXLenoir44 min
Mar 4, 11:04 PM ESTTornado WarningMHXDuplin, Onslow31 min
Mar 4, 11:35 PM ESTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir85 min
Mar 4, 11:44 PM ESTSevere Thunderstorm WarningMHXMartin, Pitt76 min
Mar 4, 11:51 PM ESTTornado WarningMHXCraven, Jones29 min
Mar 5, 12:09 AM ESTSevere Thunderstorm WarningMHXDuplin, Greene, Jones, Lenoir, Onslow, Pitt81 min
Mar 5, 12:36 AM ESTTornado WarningMHXMartin, Washington26 min
Mar 5, 12:39 AM ESTSpecial Marine WarningMHX51 min
Mar 5, 12:40 AM ESTSevere Thunderstorm WarningMHXBeaufort, Carteret, Craven, Hyde, Pamlico80 min
Mar 5, 1:12 AM ESTTornado WarningMHXBeaufort, Pamlico33 min
Mar 5, 1:29 AM ESTSevere Thunderstorm WarningMHXCarteret46 min
Mar 5, 1:43 AM ESTSpecial Marine WarningMHX47 min
Mar 5, 1:56 AM ESTSpecial Marine WarningMHX49 min
Mar 5, 1:58 AM ESTSevere Thunderstorm WarningMHXDare, Hyde77 min
Mar 5, 2:00 AM ESTSpecial Marine WarningMHX45 min
Mar 5, 2:44 AM ESTSpecial Marine WarningMHX61 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.